Alert archive / Illinois / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 82, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Jun 7, 2005, 5:34 PM CDT for Vermilion County, Illinois. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 7, 2005, 5:34 PM CDT (22:34 UTC)
- Expired
- Jun 7, 2005, 6:01 PM CDT
- In force
- 27 min
- Issued by
- NWS Lincoln, IL
- Area
- Counties, with a storm outline in the text
County Vermilion County, IL
The radar
The Chicago radar (KLOT), 138 km from the middle of the area, began a volume at 22:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 10.6 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 606 J/kg
- Mixed-layer CIN
- -131 J/kg
- Mixed-layer LCL
- 1322 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 44 m²/s²
- 0-3 km storm-relative helicity
- 73 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KILX 072234 SVRILX ILC183-072300- /O.NEW.KILX.SV.W.0082.050607T2234Z-050607T2300Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LINCOLN IL 534 PM CDT TUE JUN 7 2005 THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN VERMILION COUNTY IN EAST CENTRAL ILLINOIS * UNTIL 600 PM CDT * AT 531 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED NEAR ROSSVILLE...OR ABOUT 17 MILES NORTH OF DANVILLE...AND WAS MOVING EAST AT 10 MPH. * LOCATIONS IMPACTED INCLUDE... ROSSVILLE RURAL VERMILION COUNTY THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING...BUT STAY AWAY FROM WINDOWS. REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL EMERGENCY MANAGER...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE NATIONAL WEATHER SERVICE. LAT...LON 4048 8773 4029 8769 4029 8753 4051 8752 $$ KH
3 follow-up statements
000 WWUS53 KILX 072244 SVSILX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LINCOLN IL 543 PM CDT TUE JUN 7 2005 ILC183-072300- /O.CON.KILX.SV.W.0082.000000T0000Z-050607T2300Z/ VERMILION- 543 PM CDT TUE JUN 7 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 600 PM CDT FOR NORTHEASTERN VERMILION COUNTY... AT 541 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED 3 MILES EAST OF ROSSVILLE...OR ABOUT 17 MILES NORTH OF DANVILLE...MOVING EAST AT 10 MPH. PEOPLE NEAR THESE LOCATIONS ARE STILL THREATENED... ROSSVILLE. ALVIN. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING...BUT STAY AWAY FROM WINDOWS. REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL EMERGENCY MANAGER...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE NATIONAL WEATHER SERVICE. LAT...LON 4048 8773 4029 8769 4029 8753 4051 8752 $$ KH
000 WWUS53 KILX 072254 SVSILX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LINCOLN IL 552 PM CDT TUE JUN 7 2005 ILC183-072300- /O.CON.KILX.SV.W.0082.000000T0000Z-050607T2300Z/ VERMILION- 552 PM CDT TUE JUN 7 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 600 PM CDT FOR NORTHEASTERN VERMILION COUNTY... AT 546 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED 5 MILES NORTHEAST ROSSVILLE...OR ABOUT 17 MILES NORTH OF DANVILLE...MOVING EAST AT 10 MPH. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH EAST OF ROSSVILLE AND HOOPESTON...PREPARE IMMEDIATELY FOR LARGE HAIL...HEAVY RAINS AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING...BUT STAY AWAY FROM WINDOWS. REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL EMERGENCY MANAGER...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE NATIONAL WEATHER SERVICE. LAT...LON 4048 8773 4029 8769 4029 8753 4051 8752 $$ KH
000 WWUS53 KILX 072301 SVSILX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LINCOLN IL 601 PM CDT TUE JUN 7 2005 ILC183-072311- /O.EXP.KILX.SV.W.0082.000000T0000Z-050607T2300Z/ VERMILION- 601 PM CDT TUE JUN 7 2005 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN VERMILION COUNTY EXPIRED AT 600 PM CDT... AT 559 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE THUNDERSTORM THAT HAD PROMPTED THE WARNING HAD WEAKENED...THUS THE WARNING HAS BEEN ALLOWED TO EXPIRE. HEAVY RAINS WILL STILL CAUSE SOME MINOR FLOODING OVER NORTHEAST VERMILION COUNTY...EAST OF ROSSVILLE AND HOOPESTON EARLY THIS EVENING. REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL EMERGENCY MANAGER...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE NATIONAL WEATHER SERVICE. LAT...LON 4048 8773 4029 8769 4029 8753 4051 8752 $$ KH
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 7, 3:07 PM CDT, 2 hours 27 minutes earlier.
Area forecast discussion, Jun 7, 3:07 PM CDT, 2 hours 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 307 PM CDT TUE JUN 7 2005 .DISCUSSION... CONCERN TODAY IS THE APPROACH OF SEVERAL FRONTS TOWARD THE ILLINOIS AREA AND THE AMOUNT OF TROPICAL MOISTURE OVER REGION...RESULTING IN A MINOR THREAT OF PRECIPITATION FOR THE AREA THROUGH DAY 7. SHORT TERM...TONIGHT THROUGH THURSDAY NIGHT... MORNING UPPER AIR DATA SHOWS VERY WEAK UPPER TROF OVER MIDWEST AT 500MB, DEPICTED BY IR SATELLITE DATA BY 19Z FROM SOUTHWEST MN TO EASTERN KS. THIS SYSTEM ROTATING NORTRHEAST. AIRMASS AHEAD OF IT IS UNSTABLE, HOWEVER CAP SIGNIFICANT OVER CENTRAL ILLINOIS. WILL PUT SLIGHT CHANCE IN THE SOUTHEAST CWA DURING EVENING WITH REMAINS OF EASTERM MISSOURI TRACKING TOWARD REGION ALONG EDGE OF DEEPER LOW LEVEL MOISTURE LINGERING FROM YESTERDAY AS SEEN IN MSAS DATA. EXPECT REST OF WEST MO CONVECTION TO DIE BEFORE REACHING WESTERN CWA DUE TO CAP IN PLACE. FOR WEDNESDAY...FRONT PROGGED TO MOVE SOMEWHAT CLOSER, HOWEVER CAP STILL REMAINS IN PLACE WITH THE MAIN THRUST OF THE TROPICAL MOISTURE SEEN IN NAM MODEL APPEARING TO MOVE INTO IN. WILL GO WITH 20 POPS. THE FRONT NEVER ACTUALLY MOVES INTO STATE, THE APPROACH WEDNESDAY NIGHT INTO THURSDAY AND THURSDAY NIGHT SHOULD BE ENOUGH TO TRIGGER SCT CONVECTION OVER THE AREA. LONG TERM...FRIDAY THROUGH TUESDAY... DO NOT SEE A LOT OF CHANGE THROUGH THE LONG TERM PERIODS. AS THE FIRST FRONT WASHES OUT WEST OF STATE, SECOND ONE APPROACHES FRIDAY. THE SAME RESULT OF SCT CONVECTION WILL BE THE CASE WITH NO REAL ORGANIZED ACTIVITY EXPECTED. THE GFSLR DOES FINALLY TRY TO MOVE A SIGNIFICANT WAVE ACROSS NORTHERN IL AND THE SOUTHERN GREAT LAKES MONDAY INTO TUESDAY. HOWEVER THE FOREIGN MODELS DO NOT REFLECT THIS AND THE GFSLR APPEARS TO BE THE OUTLYIER. NCEP MANUAL PROGS ARE MORE CONSERVATIVE WITH THIS, GOING WITH THE FOREIGN MODEL BLEND WHICH LOOKS BEST. FOR THAT REASON, INCREASED TEMPS, MODIFIED WINDS, AND INCREASED DEW POINT GRIDS FOR DAYS 6 AND 7. && .ILX WATCHES/WARNINGS/ADVISORIES... IL...NONE. GOETSCH
Hazardous weather outlook, Jun 7, 11:11 AM CDT, 6 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 1111 AM CDT TUE JUN 7 2005 ILZ027>031-036>038-040>053-081100- CASS-CHAMPAIGN-CHRISTIAN-DE WITT-FULTON-KNOX-LOGAN-MACON-MARSHALL- MASON-MCLEAN-MENARD-MORGAN-PEORIA-PIATT-SANGAMON-SCHUYLER-SCOTT- STARK-TAZEWELL-VERMILION-WOODFORD- INCLUDING THE CITIES OF...BLOOMINGTON...CHAMPAIGN...DANVILLE... DECATUR...GALESBURG...HAVANA...JACKSONVILLE...LINCOLN...PEORIA... SPRINGFIELD AND TAYLORVILLE 1111 AM CDT TUE JUN 7 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND EAST CENTRAL ILLINOIS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THUNDERSTORM CHANCES WILL BEGIN TO INCREASE ACROSS CENTRAL AND EAST CENTRAL ILLINOIS WEDNESDAY NIGHT AND CONTINUE THROUGH FRIDAY NIGHT AS A SERIES OF WEATHER DISTURBANCES MOVES THROUGH THE UPPER MIDWEST AND GREAT LAKES REGION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. ILZ054>057-061>063-066>068-071>073-081100- CLARK-CLAY-COLES-CRAWFORD-CUMBERLAND-DOUGLAS-EDGAR-EFFINGHAM-JASPER- LAWRENCE-MOULTRIE-RICHLAND-SHELBY- INCLUDING THE CITIES OF...EFFINGHAM...FLORA...LAWRENCEVILLE... MATTOON AND SHELBYVILLE 1111 AM CDT TUE JUN 7 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ILLINOIS. .DAY ONE...TODAY AND TONIGHT A VERY WARM AND HUMID AIR MASS WILL CONTINUE TO HOLD OVER SOUTHEAST ILLINOIS TODAY. THE COMBINATION OF DAY TIME HEATING AND HIGH HUMIDITY LEVELS MAY LEAD TO THE DEVELOPMENT OF ISOLATED THUNDERSTORMS THIS AFTERNOON. ANY THUNDERSTORMS THAT DEVELOP THIS AFTERNOON WILL BE CAPABLE OF PRODUCING GUSTY WINDS...SMALL HAIL AND BRIEF HEAVY RAINFALL...IN ADDITION TO FREQUENT CLOUD TO GROUND LIGHTNING. THE THREAT FOR THUNDERSTORMS WILL DIMINISH ACROSS THE AREA THIS EVENING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THUNDERSTORM CHANCES WILL INCREASE ACROSS THE AREA STARTING ON THURSDAY...AND CONTINUE THROUGH FRIDAY NIGHT AS SEVERAL WEAK DISTURBANCES DRAG A FRONTAL BOUNDARY THROUGH THE UPPER MIDWEST AND GREAT LAKES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. HARDIMAN
The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 7, 6:58 PM CDT | Flash Flood Warning | ILX | Vermilion | 2 hr |
Nearby
Severe Thunderstorm Warnings in Illinois, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.